Starting a New Drug

Yesterday (Friday, June 25), Cathy started a new chemotherapy drug called FAC, which is an abbreviation for three separate drugs. The FAC is a lot harsher than Taxol, which is the drug she was on for the last three months. Each of the three drugs in FAC has its own set of side effects, but the most prominent is vomiting. She was given some anti-nausea drugs, which do seem to be preventing feelings of nausea for the most part, but she has still been vomiting quite a bit.

It’s quite strange: she doesn’t feel like vomiting, and she doesn’t feel any strong discomfort in her stomach, but she’s still vomiting regularly. Last night the episodes came almost every hour, but today she’s much better. Chemotherapy drugs are quite toxic, and it seems that the vomiting is the body’s attempt to purge itself of the poison. Her doctor said that the first three days after the administration of the FAC are the worst. At least the FAC is only administered once every three weeks, whereas the Taxol was every week.

Our biggest concern now is that the FAC is likely to deplete her immune system severely. A cold or slight infection could become a serious danger. During the next three months (which is how long she’ll be on the FAC), they’ll be checking her white blood cell count regularly. Please pray that her immune system will hold up, that the FAC will destroy her cancer, and that there will be no complications.

Advertisements

About Olen Rambow

Teacher. Writer. Erstwhile applied physicist and mathematician.
This entry was posted in Updates on Cathy's Progress. Bookmark the permalink.

3 Responses to Starting a New Drug

  1. Lori Hathon says:

    Dear Olen and Cathy, Thank you for this effort to keep us posted on how you are doing. Now I don’t have to ask your dad every time I see him and I can know better how to pray for you. Cathy I want you to know that I was divorced nearly 5 years ago now and since then have really struggled with praying at all. Please count it as one of the many miracles that God will bring out of your struggle that because of you I am trying to find God in prayer again and he has promised that as we seek Him we will find Him.

    • Olen says:

      Thanks, Lori. We’re glad to have your support and to know that some good things are coming out of this.

  2. Elaine Fields (Emily's Grandmother) says:

    Cathy,
    I have put you on the prayer list at our church-Open Range Cowboy Church.
    You will also be on our WOW Women’s group prayer list.
    A friend of mine that had cancer went to the health food store & got some chewable
    ginger. It really helped the nausea.
    I will be in prayer for you. Hope to meet you sometime.
    Elaine

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

w

Connecting to %s